Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

July 7, 2021Jim Wells County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 7, 2021, 4:49 PM CDT for Jim Wells County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 4:49 PM CDT (21:49 UTC)
Expired
Jul 7, 2021, 5:30 PM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS84 KCRP 072149
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
449 PM CDT Wed Jul 7 2021

TXZ241-072230-
Jim Wells-
449 PM CDT Wed Jul 7 2021

...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN JIM WELLS COUNTY...

At 448 PM CDT, radar indicated showers were located along a line
extending from near Tecalote to near Alice. Movement was northwest at
5 mph.

Winds in excess of 40 mph are possible with these showers, along 
with heavy rainfall. Funnel clouds are possible.

Locations impacted include...
Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres,
Alfred, Westdale and Lake Alice.

This includes US Highway 281 between mile markers 656 and 676.
 
If outdoors, consider seeking shelter inside a building.

LAT...LON 2772 9821 2803 9814 2797 9794 2766 9794
TIME...MOT...LOC 2148Z 117DEG 5KT 2793 9805 2777 9802 

$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:37 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 7, 3:37 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
337 PM CDT Wed Jul 7 2021

.SHORT TERM (Tonight through Thursday Night)...

A vertically stacked low was clearly evident on satellite imagery
across the northern Brush Country with a clear surface wind
reflection of this feature as well. Exceptionally rich PWATs of
2.3" to 2.6" across S TX will remain largely undisturbed through
Thursday night as the low drifts slowly west. The strongest axis
of ascent is still expected to reside east of the low near the
coast courtesy of sustained speed and moisture convergence. A
nocturnal LLJ of 25-35 knots should enhance this convection even
further while lingering through Thursday morning.

Output from the HREF mean and various deterministic models favor
some expansion to the NW with our current band of heavy rain
overnight and more so during the day on Thursday, particularly
into the northern Coastal Plains and Victoria Crossroads. This
still won't bode well for places like coastal Aransas County where
an additional 3-6" are not out of the question following their
double digit rainfall. WPC's ERO moderate risk for tomorrow still
fits well with this forecast. CAPE profiles remain very anorexic
and lackluster for much in the way of lightning, so will continue
to downplay the thunder potential for all periods. Lastly, high
temps remain seaosonably cool with extensive clouds and on/off
precip.

&&

.LONG TERM (Friday through Wednesday)...

Not much change from yesterday's long term discussion as the overall
synoptic pattern remains the same. A marginal ERO has been extended
into Friday as the low pressure system begins to move off to the
west into Mexico. As the low moves away from our CWA, this will
allow for increased heights to nudge in from a mid-level high over
the Desert Southwest.

Additional rounds of unsettled weather are possible throughout
the period. Scattered to numerous rain and thunderstorms on Friday
with the best coverage shifting towards the west. Coverage over
the weekend will decrease along with PoP's as PWAT's drop off.

Model guidance shows PWAT's dropping to around 2.25" but could
drop to around normal values of ~1.90". Have slightly lowered
PoP's as a result for the remainder of the period.

The threat of heavy rainfall and flash flooding on Friday is reduced
but can't rule out the possibility of needing to extend the Flash
Flood Watch, but will let the next shift revisit that. A low
level jet expected across the area over the weekend will support
shower activity but should help storms move along at a quicker
pace. Latest model runs have increased the normalized CAPE values
and a fatter CAPE profile supports the decreased heavy rainfall
threat from this weekend going forward.

As swells from Tropical Storm Elsa makes its way across the Gulf
the wave heights and swell periods across South Texas may increase
heading into the weekend. Guidance already has forecasted tide
levels near 1.5 ft above MSL, and combined with higher seas and
longer swell periods, increased rip current risk and minor coastal
flooding will be possible.

Temperatures will start off with afternoon highs in the mid to upper
80s then increasing over the weekend into the low to mid
90s. Overnight lows will range in the 70s across South Texas.

&&

.MARINE...

Scattered to numerous showers and a few thunderstorms will
continue today through Thursday night as an upper low remains
nearly stationary over South Texas. Some of this activity could
produce brief waterspouts and locally higher winds and seas.
Moderate to occasionally strong onshore flow can be expected over
the Gulf waters tonight through Thursday night, with moderate
onshore flow from Friday through the weekend. Weak to moderate
flow returns Monday but could become moderate at times through the
end of the period. Increased wave heights from swells related to
Tropical Storm Elsa continue through the weekend and are expected
to come down sometime Sunday. Small Craft Exercise Caution
conditions are likely throughout this time-frame. Numerous showers
and thunderstorms are possible Friday and isolated to scattered
showers and thunderstorms will be possible daily from Saturday
through the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  83  76  85  77  /  80  90  80  50  30
Victoria          73  81  74  84  76  /  80  90  70  60  30
Laredo            74  85  74  87  77  /  50  60  60  60  40
Alice             74  84  74  87  76  /  70  70  70  60  20
Rockport          76  84  77  88  80  /  90  90  80  50  30
Cotulla           74  85  74  89  77  /  40  50  50  70  30
Kingsville        75  83  76  85  76  /  70  80  70  50  20
Navy Corpus       77  83  78  87  81  /  90  90  80  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...None.

&&

MCZ/93...SHORT TERM
BF/80...LONG TERM
Hazardous weather outlook, Jul 7, 4:59 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
459 AM CDT Wed Jul 7 2021

TXZ229>234-239>247-342>347-442-443-447-081100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
459 AM CDT Wed Jul 7 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for the Coastal Bend and the
Victoria Crossroads today through tonight.

Scattered to numerous showers and some thunderstorms are expected
through tonight, with heavy rainfall and flash flooding at times,
mainly from the Coastal Bend to the Victoria Crossroads.

There is a moderate risk of rip currents for Gulf facing beaches
of the Middle Texas coast today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flash Flood Watch remains in effect for the Coastal Bend and
Victoria Crossroads Thursday and Thursday night.

Numerous showers and thunderstorms are expected Thursday. Heavy
rainfall could lead to localized flooding at times Thursday and
Thursday night. Isolated to scattered thunderstorms will be
possible Friday into the weekend.

A higher risk of rip currents along with minor coastal flooding will
be possible Thursday through Friday in response to Tropical Storm
Elsa. There is a moderate risk of rip currents Thursday.

GMZ230-235-250-255-270-275-081100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
459 AM CDT Wed Jul 7 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms are expected over the Gulf
waters through tonight. Some of the storms could produce gusty
winds and isolated waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous showers and thunderstorms are expected Thursday. Some
storms could produce gusty winds. Isolated to scattered
thunderstorms will be possible starting Friday through the the
weekend.

TMT/HAA

In the hours before

Local storm report, Jul 7, 11:08 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1108 AM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            1 W ROCKPORT            28.03N 97.08W
07/07/2021                   ARANSAS            TX   PUBLIC

            PUBLIC REPORTS PHOTOS OF AN ENTIRE BACKYARD
            COVERED IN A FEW INCHES OF WATER. TIME
            ESTIMATED FROM POST ISSUANCE.

&&

EMF
Local storm report, Jul 7, 11:31 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1131 AM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HEAVY RAIN       6 NNE FULTON            28.15N 97.00W
07/07/2021  M12.17 INCH      ARANSAS            TX   PUBLIC

            PUBLIC MEASURED OVER A FOOT OF RAIN IN
            LAMAR, TX SINCE 12 AM TUESDAY, JULY 6TH.

&&

EMF
Local storm report, Jul 7, 1:22 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
122 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLASH FLOOD      ROCKPORT                28.03N 97.05W
07/07/2021                   ARANSAS            TX   LAW ENFORCEMENT

            NUMEROUS WATER RESCUES ONGOING AND FLOODED
            STREETS. SEVERAL ROAD CLOSURES. VEHICLES
            STRANDED. SOME RESIDENTS EVACUATED DUE TO
            WATER ENTERING BUILDINGS.

&&

EMF
Local storm report, Jul 7, 1:49 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
149 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLASH FLOOD      ROCKPORT                28.02N 97.06W
07/07/2021                   ARANSAS            TX   BROADCAST MEDIA

            MULTIPLE ROADS ACROSS ROCKPORT ARE
            IMPASSABLE INCLUDING MARKET ST AT FUGUA ST,
            CHAMPIONS DR AT ROYAL OAKS DR, FM 2165 FROM
            LINDEN TO BUSINESS 35, AND SEVERAL OTHERS.

&&

TC
Local storm report, Jul 7, 3:09 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FLASH FLOOD      5 NNE FULTON            28.14N 96.99W
07/07/2021                   ARANSAS            TX   PUBLIC

            SOCIAL MEDIA REPORTS OF WATER OVER SEVERAL
            ROADS THROUGHOUT GOOSE ISLAND STATE PARK.

&&

TC
Special weather statement, Jul 7, 4:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
449 PM CDT Wed Jul 7 2021

TXZ241-072230-
Jim Wells-
449 PM CDT Wed Jul 7 2021

...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN JIM WELLS COUNTY...

At 448 PM CDT, radar indicated showers were located along a line
extending from near Tecalote to near Alice. Movement was northwest at
5 mph.

Winds in excess of 40 mph are possible with these showers, along
with heavy rainfall. Funnel clouds are possible.

Locations impacted include...
Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres,
Alfred, Westdale and Lake Alice.

This includes US Highway 281 between mile markers 656 and 676.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2772 9821 2803 9814 2797 9794 2766 9794
TIME...MOT...LOC 2148Z 117DEG 5KT 2793 9805 2777 9802

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:10 PM CDTSpecial Marine WarningCRP35 min
Jul 6, 8:12 PM CDTSpecial Weather StatementCRPNueces33 min
Jul 6, 9:33 PM CDTSpecial Weather StatementCRPNueces42 min
Jul 6, 10:05 PM CDTRiver Flood WarningCRPAransas, Refugio11 days
Jul 6, 10:19 PM CDTAreal Flood AdvisoryCRPNueces3 hr
Jul 6, 11:05 PM CDTFlash Flood WarningCRPNueces3 hr
Jul 6, 11:59 PM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio3 hr
Jul 7, 1:21 AM CDTAreal Flood AdvisoryCRPAransas, Refugio3 hr
Jul 7, 3:25 AM CDTSpecial Marine WarningCRP65 min
Jul 7, 3:30 AM CDTRiver Flood WarningCRPRefugio7 days
Jul 7, 3:46 AM CDTRiver Flood WarningCRPNueces5 days
Jul 7, 4:26 AM CDTSpecial Marine WarningCRP64 min
Jul 7, 5:00 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
Jul 7, 5:56 AM CDTAreal Flood AdvisoryCRPAransas, Refugio2 hr
Jul 7, 6:42 AM CDTFlash Flood WarningCRPAransas, Calhoun2 hr
Jul 7, 7:00 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
Jul 7, 7:56 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria2 hr
Jul 7, 8:17 AM CDTSpecial Marine WarningCRP28 min
Jul 7, 8:42 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
Jul 7, 8:46 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio119 min
Jul 7, 9:12 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jul 7, 9:34 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria8 days
Jul 7, 9:39 AM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
Jul 7, 10:48 AM CDTFlash Flood Warning Considerable damage threatCRPAransas, Refugio3 hr
Jul 7, 11:12 AM CDTSpecial Marine WarningCRP14 min
Jul 7, 11:44 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatCRPAransas5 hr
Jul 7, 1:06 PM CDTSpecial Marine WarningCRP54 min
Jul 7, 1:38 PM CDTAreal Flood AdvisoryCRPBee2 hr
Jul 7, 1:49 PM CDTFlash Flood WarningCRPAransas, Refugio116 min
Jul 7, 1:52 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria113 min
Jul 7, 2:01 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio119 min
Jul 7, 2:32 PM CDTSpecial Marine WarningCRP118 min
Jul 7, 3:25 PM CDTSpecial Marine WarningCRP2 hr
Jul 7, 3:48 PM CDTFlash Flood Warning Considerable damage threatCRPAransas, Refugio7 hr
Jul 7, 3:54 PM CDTSpecial Marine WarningCRP2 hr
Jul 7, 4:13 PM CDTAreal Flood AdvisoryCRPJim Wells26 min
Jul 7, 4:22 PM CDTSpecial Marine WarningCRP113 min
Jul 7, 4:39 PM CDTFlash Flood WarningCRPJim Wells81 min
Jul 7, 5:59 PM CDTSpecial Marine WarningCRP91 min
Jul 7, 6:48 PM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria4 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.